One of Australia’s largest healthcare companies has recalled a product after it was found to produce varying doses of the intended supplement.
The Therapeutic Goods Administration (TGA) announced Tuesday the recall of two lots of FIT-BioCeuticals oral zinc drops after revealing that the zinc separated from the rest of the liquid over time.
This leads to an inconsistent dosage of zinc from the 50 ml of vanilla flavored liquid.
Those using the supplement have been asked by the TGA to find out whether their product comes from batch 004766 or 004807, which can be found in the instructions for use.
The TGA has warned people with affected products not to take the supplement as it could lead to serious health problems.
An urgent recall was issued for BioCeuticals oral zinc drops (pictured) after it was found that the zinc was separating from the rest of the vanilla-flavored liquid, leading to inaccurate doses.
Those who use the supplements are asked to return their product to where they purchased it for a full refund if it is part of lot 004766 or 004807 (photo, Chemist Warehouse).
“If your bottle comes from one of these batches, do not use it. Return the product to the place of purchase for a refund,” the TGA recall alert states.
“If you take BioCeuticals Zinc Drops from the affected lots and experience nausea, vomiting, stomach pain, diarrhea, or headache, you should seek medical attention immediately.”
In moderation, zinc helps cells grow and divide, helps create DNA and proteins, and may strengthen the immune system.
However, if a large dose of this mineral is taken over a short period of time, zinc toxicity can take effect, causing symptoms such as nausea, vomiting, stomach pain, diarrhea, or headaches. .
People experiencing symptoms of zinc toxicity have been urged to seek urgent medical attention, as serious health problems can occur if zinc toxicity is left untreated.